MAUDE Adverse Event Report: RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) WORKING ELEMENT

RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) WORKING ELEMENT
Model Number 8680.224
Medical Device Problem Codes Unintended Power Up (1162); Grounding Malfunction (1271)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Lead(s), Burn(s) From (3161)
Date of Event 05/31/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) received actual device from user facility on 06/20/2017.A visual inspection of device found device found charring around hf connector, where hf is connected to device.In addition, a few of the hf bipolar cables (that may have been used two years ago) were also returned for evaluation also had some charring on the grey cable, cable which gets connected to neutral pin.These two finding indicate the most likely root cause of the issue is the bipolar cable ends were most likely not completely pressed down into position on the working element allowing electricity to flow through patient and up to staff member.Charring was also found on shaft of device indicating high voltage being used.No problems found when functional testing was performed on device.Instructions for use (ifu) has a caution statement: caution! danger of burns! inadvertent disconnection of the plug-and-socket connections and contact of the latter with bare metal parts, e.G.The operating table, holding arms etc.During hf applications can cause skin burns of the patient or user.Check the cable plugs and device plug for secure connection, replace the hf bipolar connection cable, if necessary.Request sent to user facility for additional/missing information requested, no response as of 06/28/2017.Three similar event resulting in an mdr has occurred on this device in the last three years (mdr 1418479-2014-00050, 1418479-2017-00014 & 1418479-2017-00015).Manufacturer date: 05/01/2008 purchase date: 07/15/2008 (4 devices) service dates: 01/08/2009, 01/08/2009, 05/13/2009, 06/28/2010, 09/16/2010, 12/29/2010, 07/20/2011, 05/24/2012, 08/13/2012, 09/05/2012, 10/22/2013, 12/03/2013, 09/29/2014, 11/18/2015, 03/03/2016, 11/17/2016, due to four device with the same lot #, unable to determine the number of time each device was submitted for service, only that service was performed a total of sixteen times in the last 9 years.Rwmic considers this matter closed.However, in the event rwmic receives additional information, follow-up report will be submitted to fda.
 
Event or Problem Description
Richard wolf medical instruments corporation (rwmic) was notified by user facility that during a procedure the anesthesiologist touched an ekg electrode and was burned on the finger.No injury to the patient was reported.Occured approximately two years ago.This event has occurred on three separate occasions: 1) (b)(6) 2017 - mdr 1418479-2017-00014.2) (b)(6) 2017 - mdr 1418479-2017-00015.3) (b)(6) 2015 - mdr 1418479-2017-00016.User facility contacted in an effort to gather additional/missing information, no response as of 06/28/17.List of rwmic items used during procedure: 1) working element (id #8680.224), 2) electrode (id #4622.1333).List of rwmic (b)(6) items used during procedure: 1) inner sheath (id #8655.3841), 2) outer sheath (id #8655.374), 3) connector (id #8654.3742).List of other known items used during procedure: 1) erbe vio generator (id #unknown), 2) erbe bipolar cable (id #8108.232), 3) ekg monitor (id #unknown).Suspect device at this time is the working element id #8680.224.

Brand Name
WORKING ELEMENT
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC)
registration #1418479
353 corporate woods parkway
vernon hills IL 60061 3110
MDR Report Key6675287
Report Number1418479-2017-00016
Device Sequence Number16637214
Product Code FDC
UDI-Device Identifier04055207042946
UDI-Public04055207042946
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8680.224
Device Catalogue Number8680.224
Device Lot Number65M08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;